rivaroxaban

I have been on warfarin for three years and have never been stabilised. readings frequently either above or below the desired 2-3. consultant suggested rivaroxaban as there is apparently now an antedote. Has anyone experience of this drug. I have had an ablation (2010) since when I have not had tachycardia, but frequent ectopics especially when exercising or going up hills or stairs. These make me feel a bit faint temporarily. Any advice as to whether this drug would be a good idea. I am on bisoprolol 2.5 mg as a maintenance dose recently reduced from 5mg daily. I hope Bob will answer as he seems to have such a balanced viewpoint Thank you

18 Replies

oldestnewest
  • Hi, I'm on Pradaxa (Dabigatran) another NOAC, been on it for about 2 months and it's just wonderful. Like you they couldn't stabilise my INR, now no more hospital visits, I can eat as much green stuff as I want, bliss! The freedom I now have has made me realise just how limited my life was before. Go for it, you won't regret it.

    I'm sure Bob will answer too!

    Stay well

    Avril

  • Hi Cavendish

    If you are having difficulty stabilising on warfarin, then sure consider a NOAC such as rivaroxaban, however I think your consultant whilst trying to help is mistaken about the reversal agent (not antidote it's not a snake bite :) ) There is one under testing but it's not licensed yet, unlike Pradaxa (Dabigatran) which has just had one licensed.

    I changed from warfarin to rivaroxaban around 10 months ago, and apart from the necessity to take it with food and not on an empty stomach not had many problems, some gastric pain in the first week or so. Not too worried about the reversal agents, to be honest with the exception of a major trauma injury virtually nothing else would necessitate the reversal agents in any case, and in the case of a major trauma, rivaroxaban might be the least of my problems.

    But of course that's my opinion, I have to say when I researched I wanted to go onto Apixiban, comes over in the tests as very slightly better, and taking it twice a day reduces even further the worry of no reversal agent, My GP however had never heard of it and would not even consider it.

    Be well

    Ian

  • Hi Cavendish. As I have said before I used to be very wary of these NOACs for all the usual reasons but although I am and always have been stable on Warfarin and see no reason to change I do accept that for some people who are not so lucky, then NOACs are a Godsend.

    There seems to be some consensus that Rivaroxaban is the favourite and it is the drug of choice at my local medical centre according to discussions I have had with staff there.

    The question of lack of reversal agent is , quite frankly, a red herring. As Beancounter said unless you have a major trauma it is not an issue and even if you did, there are strategies to deal with such including blood transfusions etc. There is also a misconception that Warfarin can be reversed instantly which although in theory it can, in practise this is not the case. I think it was Dr Gupta from Liverpool Heart Hospital at HRC last year who explained that apart from Vit K which takes some time to work, there is a drug but that this would need to be prescribed and brought up from the pharmacy and we all know how long that takes in a hospital! So strike one excuse.

    My personal view after due consideration of all the facts is that NOACs are a safe option for those who can't tolerate or stay stable on Warfarin and are just as safe. Rivaroxaban is fine.

  • Hi Cavendish

    I am on Apixaban a NOAC and find it great, been on it for a year and no problems. I was first put on Rivaroxaban which caused diarrhoea and EP changed it to Apixaban with no problems, so if one doesn't suit you personally no problems with changing it. I think there is a choice of about 4 NOACs so you will get one to suit so if Warfarin is not right for you then try one of the new ones and like Abril I don't think you will regret it, best wishes.

  • Hello there, Cavendish. I moved from Warfarin to Rivaroxaban and wish I had done so sooner. So much better if INR stability is an issue.

    I find I have no worries about the lack of an antidote. How many times has anyone on Warfarin needed to take Vitamin K? And if they have, hasn't it been because of high INR?

  • Thank you so much all of you for your prompt relies. I feel much more confident now about changing to Rivaroxaban. What a helpful group you are.

  • I have taken rivaoxaban for three years no problem whatsoever. Hope that helps.

  • I am another on rivaroxaban, warfarin was not suggested and glad it was not.

  • Hi. I've only been on Rivaroxaban for three months now, but have not had any problems at all. Hope that helps!

  • I'm 22 and been on rivaroxaban for two years after my inr levels never being stable and having to have so many vit k injections, I've only ever had one blood test to check my inr while on rivaroxaban.. and it's working.. no more clots to add the the 20 I already have x

  • I was on rivaroxaban found it fine 😀👍🏼

  • I was on warfarin then rivaroxaban, it was totally brilliant. However I am now suffering liver problems. There is a chance that the rivaroxaban could be the problem. I have been taken off it and I am improving. This is a bit of a blow and am looking forward to finding out if the liver problem is the drug or something else. I initially saw doc about very dark urine, I put a post on here somewhere. because these new drugs are metabolised through the liver there is a chance of this kind of problem. Fingers crossed for me. But you should give it a go, it's so liberating to be off warfarin 😊

  • Rivaroxaban,FANTASTIC no problems,was on Warfarin

    did not get on with it,bled from the start.No worries now,in my second year with Rivaroxaban.

    Good luck and keep well.

    Eleanor.

  • Be prepared to try all the NOACs. Dabigatran gave me severe muscle pain in hands and Rivoraxaban landed me with such severe inflammation of the oesophagus that I ended up in a&e and later had to have a gastroscopy as it kept recurring. Now on Apixaban and no bad reaction, thank goodness - so much less bother and less diet restricting than Warfarin.

  • My husband had side effects from Eliquis--joint pain and fatigue. Fortunately he didn't need long term treatment because his DVT was not due to aps.

  • I now take rivoraxaban would not look back.

    Christo.

  • I have been on Rivaroxaban for a couple of years without any problems.

  • Cavendish.

    Back again I feel their was more I could say .

    Rivaroxaban is a wonderful drug I used to take Warfrin it did not suit,I had two strokes I could not keep my INR in spec it was very up and down, now on rivoraxaban No looking back no more blood tests plus able to eat what I like, if you enjoy a glass of wine you can with out feeling guilty....how good is that.

    I do have different problems to you,I can only say what I think of Rivaroxaban hope this is some help to you.

    I wish you well.

    Christo.

You may also like...